Q and A

Question

What if someone attempts suicide by taking an overdose of HIV meds?

What could help someone who overdosed by taking ARVs with the intention of suicide? Please help,

What should I do to help as I’m far from the hospital and clinic and I also want to know how dangerous it is for him?

This person is not even HIV positive.

Answer

Hi there

Please treat this the same as any other suspected overdose.

This involves urgently contacting a doctor or hospital for urgent advice. It doesn’t matter that these are HIV meds, but please tell the doctor the names of the meds.

The contact can be by phoning the closest large hospital or calling a local primary care doctor or pharmacist. You could also call the police for advice if you do not have the hospital number.
You can also called national or regional suicide helplines in south Africa. They will have had this experience and will recommend what to do.

Eight helplines for South Africa are at this link:
http://www.suicide.org/hotlines/international/south-africa-suicide-hotlines.html

I am really sorry that I am based in London and only have limited info about emergency services in South Africa.

Please call urgently.

Comment

Your email address will not be published.